# SDR MALA010650

- Difficulty date: August 18, 2001
- Submitted: August 22, 2001
- Operation: Air carrier
- Aircraft: N410XJ
- Make and model: Saab 340B
- Aircraft serial: 340B410
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: 6524001
- Condition: Defective
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT 3004 AFTER DEPARTURE F/A CALLED TO NOTIFY MX OF SMOKE SMELL LIKE BURNING PLASTIC RETURNED TO RHI.  NO VISIBLE SMOKE BUT SMELL NOTICED.  AIR TURNBACK TO RHI.  MAINTENANCE FOUND BALLAST 130LHF INOP.  NOTED BURNT SMELL REMOVED AND REPLACED P/N 65-24-001.  OPS CHECK GOOD.  RAN AVIONICS LIGHTS RECIRCULATION FAN FOR 30 MINUTES.  NO SMOKE OR SMELL NOTED BORESCOPED INLETS NO DEBRIS NOTED.  CHECKED BLEED LINES ALL CHECKS GOOD.
